Monday, May 19, 2008

Girl troubles...or it sucks being a woman sometimes.

If you're not interested in reading about issues that plague only women, fair warning to stop reading here.

So after my recent yearly exam, I had my doctor change my anti-baby meds from a low-dose version of hormones back to a normal dose of the same brand, which is what I had been on previous to the low-dose version. I asked her to change it in order to see if it was causing some unwanted symptoms that I have been experiencing - the time of the symptoms beginning and the changing of the meds initially seemed to correlate. Also, the regular dose has a generic. Not having insurance, this fits into my budget somewhat better.

Lo and behold, it seems I had forgotten what my real PMS is like. The low-dose version apparently lessened things like back pain, muscle aches, and being an uncontrollable bitch.

I forgot how horrible I felt about myself during the PMS week. I forgot how badly I treated the people around me. I forgot how quickly I could go from fine to fury to shame. There's no excuse for me to be this horrid person. I ask to go back onto the low-dose, and potentially never know if the symptoms I'm experiencing are side effects? Do I stay on this and see if the symptoms get better? Do I try something else, that potentially won't have a generic version, and could possibly bring all new side effects to the table?

I hate having to make this decision. It seems like no matter what I decide, someone suffers in the end, be it me or those around me.

1 comment:

Rachel said...

I would say to go back to the low-dose if it makes you feel like a better person.

Although, since most of my life is dictated by money, I don't know if I would be able to follow the same advice. It's a shame that it always comes down to that, but I guess my bitchiness is always pretty high, no matter what week it is.